Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 73, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 1:38 PM CDT for 4 counties in Missouri. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2025, 1:38 PM CDT (18:38 UTC)
- Expired
- Apr 10, 2025, 2:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 2:05 PM CDT | TSTM WND GST 58 | 2 E Dardenne Prairie, MO | Gust recorded by highway sensor. |
| Apr 10, 2:05 PM CDT | HAIL 1 | 2 Ne O'Fallon, MO | |
| Apr 10, 2:10 PM CDT | HAIL 1 | Saint Peters, MO | |
| Apr 10, 2:13 PM CDT | TSTM WND GST 60 | 4 S Weldon Spring, MO | Observed wind at KSUS...Spirit of St. Louis Airport. |
| Apr 10, 2:23 PM CDT | HAIL 0.7 | 1 Nne Weldon Spring, MO | Hail/graupel. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WUUS53 KLSX 101838
SVRLSX
MOC071-183-189-219-101930-
/O.NEW.KLSX.SV.W.0073.250410T1838Z-250410T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
138 PM CDT Thu Apr 10 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East Central Franklin County in east central Missouri...
Saint Charles County in east central Missouri...
West Central Saint Louis County in east central Missouri...
East Central Warren County in east central Missouri...
* Until 230 PM CDT.
* At 138 PM CDT, severe thunderstorms were located along a line from
near Fountain N' Lakes to over Treloar, or along a line from 6
miles southeast of Troy to 5 miles northeast of New Haven, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wentzville, Innsbrook and Wright City around 140 PM CDT.
New Melle, Josephville, St. Paul, Lake St. Louis and O'Fallon
around 150 PM CDT.
Other locations impacted by the severe thunderstorm include
Foristell, Flint Hill, Matson and Kampville.
This includes the following State Parks...
Babler Memorial State Park.
This includes Interstate 70 in Missouri between exits 203 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
&&
LAT...LON 3872 9120 3885 9096 3889 9095 3888 9082
3891 9080 3893 9073 3892 9074 3891 9072
3892 9071 3892 9069 3882 9047 3861 9070
3851 9079
TIME...MOT...LOC 1838Z 302DEG 30KT 3892 9088 3876 9100 3868 9118
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja3 follow-up statements
421
WWUS53 KLSX 101901
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
201 PM CDT Thu Apr 10 2025
MOC219-101911-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Warren MO-
201 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL WARREN
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3860 9096 3889 9095 3888 9081 3891 9080
3893 9073 3892 9074 3891 9072 3892 9071
3892 9068 3891 9069 3882 9047 3861 9070
3851 9079
TIME...MOT...LOC 1838Z 302DEG 30KT 3892 9087 3875 9099 3867 9117
$$
MOC071-183-189-101930-
/O.CON.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Franklin MO-Saint Charles MO-Saint Louis MO-
201 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EAST CENTRAL FRANKLIN, SAINT CHARLES AND WEST CENTRAL SAINT
LOUIS COUNTIES...
At 201 PM CDT, severe thunderstorms were located along a line from
near O'Fallon to over Dutzow, or along a line from near O'Fallon to
over Washington, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
This severe thunderstorm will be near...
Wentzville around 140 PM CDT.
New Melle, Josephville, St. Paul, Lake St. Louis and O'Fallon
around 150 PM CDT.
Other locations impacted by the severe thunderstorm include
Foristell, Flint Hill, Matson and Kampville.
This includes the following State Parks...
Babler Memorial State Park.
This includes Interstate 70 in Missouri between exits 208 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
&&
LAT...LON 3860 9096 3889 9095 3888 9081 3891 9080
3893 9073 3892 9074 3891 9072 3892 9071
3892 9068 3891 9069 3882 9047 3861 9070
3851 9079
TIME...MOT...LOC 1838Z 302DEG 30KT 3892 9087 3875 9099 3867 9117
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja652
WWUS53 KLSX 101919
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
219 PM CDT Thu Apr 10 2025
MOC071-183-189-101930-
/O.CON.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Franklin MO-Saint Charles MO-Saint Louis MO-
219 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EAST CENTRAL FRANKLIN, WESTERN SAINT CHARLES AND WEST CENTRAL
SAINT LOUIS COUNTIES...
At 219 PM CDT, severe thunderstorms were located along a line from
over Maryland Heights to over Gray Summit, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
This severe thunderstorm will be near...
O'Fallon around 150 PM CDT.
Other locations impacted by the severe thunderstorm include Matson.
This includes the following State Parks...
Babler Memorial State Park.
This includes Interstate 70 in Missouri between exits 219 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
&&
LAT...LON 3855 9087 3856 9088 3882 9067 3886 9069
3890 9066 3889 9063 3888 9062 3882 9047
3867 9063 3861 9070 3857 9073 3851 9079
TIME...MOT...LOC 1901Z 302DEG 30KT 3882 9067 3865 9078 3857 9097
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja942
WWUS53 KLSX 101920
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
220 PM CDT Thu Apr 10 2025
MOC071-183-189-101930-
/O.EXP.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Franklin MO-Saint Charles MO-Saint Louis MO-
220 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 230 PM CDT FOR EAST
CENTRAL FRANKLIN, WESTERN SAINT CHARLES AND WEST CENTRAL SAINT LOUIS
COUNTIES...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3855 9087 3856 9088 3882 9067 3886 9069
3890 9066 3889 9063 3888 9062 3882 9047
3867 9063 3861 9070 3857 9073 3851 9079
TIME...MOT...LOC 1919Z 302DEG 30KT 3874 9051 3857 9062 3849 9081
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:06 PM CDT, 32 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
- Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 1:06 PM CDT, 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO Issued by National Weather Service Lincoln IL 106 PM CDT Thu Apr 10 2025 .KEY MESSAGES... - Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois. - Much cooler weather returns on Friday before readings warm back up for the weekend. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 322 AM CDT Thu Apr 10 2025 Latest water vapor shows multiple impulses embedded in the broad northwest flow aloft heading southeast out of the Upper Midwest. The first one is currently over northeast Nebraska and is expected to be the impetus for the development of showers and scattered thunderstorms by early this afternoon. The highest coverage of storms is expected to be along/east of the Mississippi River where a weak wave of low pressure/inverted trough is located later today. Deep mixing combined with very cool temperatures aloft (steep lapse rates) is expected to yield SBCAPE values of 750-1250+ J/kg by mid afternoon collocated with 30-40 knots of deep-layer shear through mid afternoon. Hail up to the size of quarters is the main threat due to high amounts of CAPE within the hail-growth zone, but soundings also show very deep mixing with plenty of DCAPE for gusty winds as well. The best temporal/spatial window for a few strong to severe thunderstorms is roughly from 1-6 PM, mainly in parts of southeast Missouri and southwest Illinois. By early evening, diurnal instability will wane as sunset approaches. In addition, deep-layer shear will really lessen as the midlevel impulse shifts into southeast Missouri. This should close the window for any strong-severe thunderstorms, with the chances of any lightning activity ceasing around 0300 UTC. Mostly dry weather is then favored overnight tonight through Friday, though a few very light rain showers or sprinkles are possible as another midlevel impulse dives southward down the Mississippi River. After a fairly warm day today, look for much cooler temperatures to move into the area on Friday. Strong low-level cold air advection ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below the 25th percentile for the day. In addition, low-level RH plots show fairly thick stratus hanging around well into the afternoon. The pattern would also favor quite a bit of stratocumulus elsewhere given the cyclonic flow aloft. Given the strong low-level cold air advection and stratus/stratocumulus detailed above, cooled high temperatures a couple of degrees areawide, with most locations only topping out in the mid to upper 50s. Gosselin && .LONG TERM... (Friday Night through Wednesday) Issued at 322 AM CDT Thu Apr 10 2025 (Friday Night) Seasonably cold conditions are forecast on Friday night as a surface anticyclone moves toward the Mississippi River. Lows in the mid to upper 30s are forecast. Some scattered frost development is possible in the coolest locations given light winds and a clear sky. The reason lows should not drop below freezing is because of dewpoints staying in the 30s. Otherwise, we likely would see some subfreezing lows. (Saturday - Sunday Night) A dry weekend is in store with moderating temperatures as southerly winds increase and mid/upper level ridging moves overhead. Highs on Saturday are forecast to be in the 60s, with widespread 70s expected on Sunday. (Monday - Wednesday) Clusters of the 500-hPa height pattern are in pretty good agreement that a mid/upper level shortwave trough will move through the Upper Midwest early next work week. A surface low associated with this mid/upper level feature is forecast to move into the Great Lakes on Monday, with a cold front moving through our neck of the woods. There is still some timing differences with this frontal passage, but this front will bring a low chance (20-30%) of showers and thunderstorms. No widespread significant rainfall is expected with this system due to stronger mid/upper level forcing for ascent staying well to our north and weak moisture return ahead of the front. LREF probabilities for even a tenth of an inch of rain drop to 10-20%, with less than 10% of members showing a quarter inch or more of rainfall. A similar pattern is likely to exist heading into the middle of next work week as we are currently in characterized by below normal 850- hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows in the 30s/40s are most likely. Another night with frost potential seems plausible Tuesday night/Wednesday morning, though that will depend on the exact timing of the surface ridge and cloud trends. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 105 PM CDT Thu Apr 10 2025 A band of showers and isolated storms just pushed southeast of the metro terminal sites in the last half hour. Additional storms are projected this afternoon, with the next wave timed to arrive near those TAF sites around 19z. The best chance of thunder the rest of the afternoon into early evening remains near the metro terminals, so PROB30 for the TSTM occurrance was only included there. Primarily showers are expected at the remaining TAF sites, so PROB30 or VCSH was included for rain. Northwest winds have been slower to increase, but gusts to 20kts are still expected to develop in the first hour or so of this TAF period. Northwest winds will lighten up tonight, with ceilings lowering from north to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with metro terminals likely to see lower ceilings at or just after 1200 UTC Friday. Can't rule out some patchy MVFR fog in the morning around sunrise, but not enough confidence to include in the TAFs at this point. Shimon && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 3:32 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 332 AM CDT Thu Apr 10 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 332 AM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are forecast this afternoon and early evening. A few of these storms may be strong to severe between 1 and 6 PM, mainly in parts of southeast Missouri and southwest Illinois. Hail up to the size of quarters and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is another chance of thunderstorms on Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage to the National Weather Service Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:26 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 49 min |
| Apr 10, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 47 min |
| Apr 10, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 49 min |
| Apr 10, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 28 min |
| Apr 10, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 42 min |
| Apr 10, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.